Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 402, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 24, 2011, 4:31 PM CDT for Maries County, Phelps County, Missouri. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 4:31 PM CDT (21:31 UTC)
- Expired
- Jul 24, 2011, 5:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Maries County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:07 PM CDT | TSTM WND DMG | Rolla, MO | TREES REPORTED DOWN OR DAMAGED IN MANY AREAS OF ROLLA. |
| Jul 24, 5:13 PM CDT | HAIL 1 | Rolla, MO | |
| Jul 24, 5:15 PM CDT | TSTM WND DMG | 6 Wnw Northwye, MO | POWER LINES DOWN NEAR INTERSECTION OF HIGHWAY E AND HIGHWAY A. RELAYED FROM MARIES COUNTY EMERGENCY MANAGER. |
| Jul 24, 5:15 PM CDT | TSTM WND DMG | Rolla, MO | A FEW POWER POLES DOWNED. RELAYED VIA MARIES COUNTY EMERGENCY MANAGER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
832
WUUS53 KSGF 242131
SVRSGF
MOC125-161-242215-
/O.NEW.KSGF.SV.W.0402.110724T2131Z-110724T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
431 PM CDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN MARIES COUNTY IN CENTRAL MISSOURI...
* UNTIL 515 PM CDT.
* AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF VICHY...OR 9 MILES NORTH
OF ROLLA...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE DOOLITTLE...NEWBURG...ROLLA AND ST.
JAMES.
INTERSTATE 44 BETWEEN MILE MARKERS 174 AND 199 WILL ALSO BE IMPACTED
BY THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3781 9158 3784 9188 3795 9196 3809 9196
3820 9178 3816 9165 3807 9151 3787 9152
TIME...MOT...LOC 2131Z 324DEG 13KT 3807 9180
WIND...HAIL 60MPH <.50IN
$$
CRAMER1 follow-up statement
528
WWUS53 KSGF 242156
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 PM CDT SUN JUL 24 2011
MOC125-161-242215-
/O.CON.KSGF.SV.W.0402.000000T0000Z-110724T2215Z/
MARIES MO-PHELPS MO-
456 PM CDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN PHELPS AND SOUTHERN MARIES COUNTIES...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF NORTHWYE...OR 6
MILES NORTHWEST OF ROLLA...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE DOOLITTLE...NEWBURG...ROLLA AND ST. JAMES.
INTERSTATE 44 BETWEEN MILE MARKERS 174 AND 199 WILL ALSO BE IMPACTED
BY THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3781 9158 3784 9188 3795 9196 3809 9196
3815 9184 3816 9165 3807 9151 3787 9152
TIME...MOT...LOC 2156Z 324DEG 8KT 3801 9183
WIND...HAIL 60MPH <.50IN
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:11 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 24, 3:11 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT SUN JUL 24 2011
.DISCUSSION...
THE MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH CHANCES OF
ISOLATED TO SCATTERED STORMS THIS AFTERNOON INTO MONDAY.
ALSO...ATTENTION REMAINS FOCUSED ON THE HOT CONDITIONS THAT ARE
EXPECTED TO CONTINUE THROUGH MUCH OF THE WEEK.
CURRENTLY AN OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION HAS PUSHED
SOUTH THROUGH THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS
DID DEVELOP ALONG THE BOUNDARY AS IT PASSED THROUGH THE
AREA...WITH ALL ACTIVITY CURRENTLY SHIFTED TO THE SOUTH OF THE
AREA ALONG THE BOUNDARY. AREAS THAT DID RECEIVE RAINFALL THIS
MORNING INTO EARLY THIS AFTERNOON WERE SLOW TO WARM. HOWEVER...NOW
THAT THE RAIN HAS ENDED THE CLOUDS ARE STARTING TO BREAK UP. FEEL
TEMPERATURES IN THESE AREAS WILL QUICKLY RECOVER...AND COMBINED
WITH THE RAINFALL WILL RESULT IN MORE HUMID CONDITIONS. SOME
ADDITIONAL ISOLATED THUNDERSTORMS CANNOT BE RULED OUT LATE THIS
AFTERNOON AS TEMPERATURES WARM WELL INTO THE 90S TO AROUND 100
DEGREES...HOWEVER MOST OF THE ACTIVITY SHOULD REMAIN SOUTH AND
EAST OF THE AREA.
A WEAK COLD FRONT IS CURRENTLY LOCATED ACROSS NORTHERN MISSOURI
THIS AFTERNOON. THIS FRONT WILL SLOWLY SLIDE A LITTLE FARTHER SOUTH
THIS EVENING INTO TONIGHT BEFORE STALLING JUST NORTH OF THE AREA.
EVEN WITH THE FRONT NOT EXPECTED TO PASS THROUGH THE AREA...WILL
STILL HAVE TO WATCH FOR CONVECTION DEVELOPING TO THE NORTH AND
SLIDING SOUTH THROUGH THE AREA LATER THIS EVENING INTO THE
OVERNIGHT HOURS.
THE FRONT WILL REMAIN NORTH OF THE AREA ON MONDAY THEN RETREAT
BACK TO THE NORTH BY TUESDAY...NOT MAKING ANY REAL DENT TO THE
HOT CONDITIONS THAT HAVE PREVAILED ACROSS THE REGION. 850MB
TEMPERATURES WILL BE SLIGHTLY COOLER ON MONDAY...BUT WILL ONLY
RESULT IN HIGHS BEING A COUPLE DEGREES COOLER. HIGHS ARE STILL
EXPECTED TO WARM INTO THE 90S TO NEAR 100 DEGREES WITH HEAT INDEX
VALUES OVER 100 DEGREES MONDAY AFTERNOON. THE RIDGE WILL BUILD
BACK OVER THE REGION BY THE MIDDLE OF THE WEEK WITH DRY AND HOT
CONDITIONS EXPECTED TO CONTINUE THROUGH AT LEAST THURSDAY.
THEREFORE...HAVE EXTENDED THE CURRENT HEAT WARNING AND HEAT
ADVISORY THROUGH THURSDAY AFTERNOON.
LATE THIS WEEK INTO NEXT WEEKEND...THE UPPER LEVEL RIDGE WILL
FLATTEN SOME AND ALLOW A FRONT TO SLIDE SOUTH TOWARDS THE AREA
CREATING THE NEXT CHANCES FOR CONVECTION ACROSS THE REGION ALONG
WITH POSSIBLY SLIGHTLY COOLER CONDITIONS.
WISE
&&
.AVIATION...
/ISSUED 1218 PM CDT SUN JUL 24 2011/
FOR THE 24/1800Z KSGF/KJLN/KBBG TAFS...NUMEROUS CONVECTIVE OUTFLOW
BOUNDARIES OVER THE AREA ARE PRODUCING ISOLATED SHRA/TSRA
ATTM...AND EXPECT WE WILL SEE ADDITIONAL CONVECTION WITH AFTERNOON
HEATING. BRIEF MVFR/IFR VISIBILITY WILL OCCUR WITH ISOLD-WDLY SCT
THUNDERSTORMS AND WILL UPDATE TAFS IF ANY NEAR TERM TSTM TRENDS CAN
BE DISCERNED. FOR NOW HAVE VCTS AND CB WEATHER/CLOUD REMARKS FOR
ALL TAFS.
DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MOZ079>083-089>092-
094>098-102>106.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MOZ055>058-
066>071-077-078-088-093-101.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR KSZ073-097-
101.
&&Hazardous weather outlook, Jul 24, 3:26 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 PM CDT SUN JUL 24 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 326 PM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. EXTREME RISK FOR EXCESSIVE HEAT. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING INTO TONIGHT OVER ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. EXCESSIVE HEAT WILL PERSIST INTO EARLY THIS EVENING AS HEAT INDEX VALUES TOP OUT BETWEEN 100 AND 110 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS ON MONDAY...MAINLY ACROSS SOUTHERN MISSOURI...THEN ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TOWARDS THE END OF THE WEEK INTO NEXT WEEKEND. THE OPPRESSIVE HEAT AND HUMIDITY WILL PERSIST ACROSS THE REGION THROUGH MUCH OF THE WEEK...AS TEMPERATURES CONTINUE TO WARM WELL INTO THE 90S TO AROUND 103 DEGREES AND HEAT INDEX VALUES CLIMB INTO THE 100 TO 110 RANGE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 11:15 AM CDT | Areal Flood Advisory | SGF | Douglas, Webster, Wright | 2 hr |
| Jul 24, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 43 min |
| Jul 24, 5:14 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 42 min |
| Jul 24, 5:24 PM CDT | Flash Flood Warning | SGF | Maries, Phelps | 4 hr |
| Jul 24, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 22 min |
| Jul 24, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 47 min |
| Jul 24, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.